MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Fracture (1260); Separation Problem (4043)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal on (b)(6) 2016, to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years after the initial procedure, the patient presented with flank pain, and a type iiia endoleak was identified.At an unknown date and location, the physician implanted an additional vela limb to address the issue.(mrn 2031527-2019-00495).On (b)(6) 2025, it was reported that the patient was admitted to the emergency room (er) due to another type iiia endoleak.Imaging studies, including a computed tomography angiography (cta), revealed stent fractures in what appears to be the original vela, which had previously been relined with another vela.The patient is currently being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak and fractured vela stent (outer vela) complaints are confirmed.This is consistent with the reported adverse event/incident.Clinical assessment also determined that there was evidence to reasonably suggest a buckled stent (second vela cuff) that was not included in the event as reported.The buckled stent was discovered during review of the computed tomography scan dated (b)(6) 2025.Definitive device, user, procedure or anatomy relatedness of complaint could not be determined.However, the inferior stent margin of the second vela cuff was positioned at an angulation of 77 degrees.This sharp angulation may have resulted in decreased overlap between the main body and the cuff, and it likely contributed to a type iiia endoleak.Procedure related harms could not be determined.The final patient status was reported as pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d10/11: therapy dates and concomitant product - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
8009832284
MDR Report Key21970155
Report Number3011063223-2025-00061
Device Sequence Number8492619
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)180616
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2018
Device Model NumberA28-28/C95-O20V
Device Lot Number1352105-022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX UNK VELA (IMPLANTED APX. (B)(6) 2019).; AFX VELA.; AFX2 BIFURCATED STENT GRAFT (LN X).; AFX2 BIFURCATED STENT GRAFT LOT# 1355830022.
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale